Majorization entropic uncertainty relations

TitleMajorization entropic uncertainty relations
Publication TypeJournal Article
Year of Publication2013
AuthorsPuchała Z, Rudnicki Ł., Życzkowski K
JournalJ. Phys. A: Math. Theor.
Volume46
Pagination272002
AbstractEntropic uncertainty relations in a finite dimensional Hilbert space are investigated. Making use of the majorization technique we derive explicit lower bounds for the sum of Renyi entropies describing probability distributions associated with a given pure state expanded in eigenbases of two observables. The bounds obtained are expressed in terms of the largest singular values of submatrices of the unitary rotation matrix. For a generic unitary matrix of size N = 5 the bound obtained is stronger than the one of Maassen and Uffink (MU) with probability larger than 98%, and this ratio increases with N. We show also that the bounds investigated are invariant for unitary matrices equivalent up to dephasing and permutation and derive a classical analogue of the MU uncertainty relation formulated for stochastic transition matrices.